MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00693; 3005168196-2019-00694.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric artery using pod packing coils (pod pcs) and ruby coils.During the procedure, the physician successfully placed a pod14 coil in the target location using a non-penumbra microcatheter.The physician then experienced resistance while attempting to advance a pod pc from its initial position within its introducer sheath.The physician therefore removed the pod pc and was able to successfully place a new pod pc in the target vessel.While attempting to advance a ruby coil, the physician experienced resistance at the hub of the microcatheter and reported that it would not advance any further.The ruby coil was then removed and was not used in the procedure.It was also reported that the physician felt resistance while attempting to advance another ruby coil from its initial position within its introducer sheath.This ruby coil was also removed and was no longer used in the procedure.It was noted that the physician flushed the non-penumbra microcatheter after implanting each coil into the target vessel.The procedure was completed using additional pod pcs.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8508988
Report Number3005168196-2019-00696
Device Sequence Number16501979
Product Code HCG
UDI-Device Identifier00814548018331
UDI-Public00814548018331
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0406
Device Lot NumberF87337
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005